MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-25
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during the aneurysm surgery, after the stent was positioned, the tip end was opened and anchored.However, when passing through the aneurysm neck, the middle of the stent did not open smoothly.Multiple adjustments failed to open it.After retrieval and further adjustments to the microcatheter and intermediate catheter, the stent still could not be opened.The stent was removed from the patient, and replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an unruptured, saccular, c6 aneurysm with a max diameter of 4.7 mm and a 4.3 mm neck diameter.The landing zone arterial diameter was 3.2 mm distally and 4.8 mm proximally.It was noted the patient's vessel tortuosity was minimal and the patient has a history of well controlled, high blood pressure.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed slowed blood flow.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The pipeline was not positioned in a bend and less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.Additional steps or other devices required to open the pipeline included adjustment of the intermediate catheter.Ancillary devices included 6f penumbra neuron max 088 introducer sheath, navien intracranial support catheter model: rfx058-115-08 lot: b778754, eco sin27 microcatheter, and synchro select guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.During the delivery of the pipeline device, friction or resistance was encountered.The catheter was flushed according to the ifu during the procedure.The cause of the stent¿s failure to open was determined to be an issue with the stent tip, and it was noted that the overall vascular approach was slightly tortuous.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the pipeline flex shield device was returned for analysis inside a dispenser coil, inside a sealed biohazard bag, and inside a shipping box.The pipeline flex shield braid was not returned.Damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, with no signs of damage noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was in good condition.No kinks or bends were found on the pusher wire.No other anomalies were found.Testing/analysis: n/a conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at middle¿ report could not be confirmed, as the pipeline flex shield braid was not returned with the pusher wire.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer stated that the vessel tortuosity was minimal and the pipeline was not positioned in a bend, ruling out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, a damaged braid could have contributed to the failure to open.Since the braid was not returned, any contribution it made to the failure to open could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23283281
Report Number2029214-2025-02178
Device Sequence Number8854508
Product Code OUT
UDI-Device Identifier00763000449391
UDI-Public(01)00763000449391(17)280616(10)D045902
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-25
Device Catalogue NumberPED2-450-25
Device Lot NumberD045902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer10/14/2025
11/26/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/11/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale